Alert archive / Indiana / Small Craft Advisories in 2018

Small Craft Advisory 8, NWS Northern Indiana

February 19, 2018

NWS Northern Indiana issued this small craft advisory at Feb 19, 2018, 3:49 PM EST. It was in force for 54 hr.

The area

The counties it named.

The facts

Issued
Feb 19, 2018, 3:49 PM EST (20:49 UTC)
Expired
Feb 21, 2018, 10:00 PM EST
In force
54 hr
Issued by
NWS Northern Indiana

The text

As transmitted.

713 
WHUS73 KIWX 192049
MWWIWX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Northern Indiana
349 PM EST Mon Feb 19 2018

LMZ043-046-200500-
/O.NEW.KIWX.SC.Y.0008.180219T2049Z-180221T0000Z/
New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI-
349 PM EST Mon Feb 19 2018

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 PM EST TUESDAY...

The National Weather Service in Northern Indiana has issued a
Small Craft Advisory, which is in effect until 7 PM EST Tuesday. 

* WINDS...South wind 15 to 20 knots with gusts up to 30 knots 
  overnight.

* WAVES...Omitted due to ice coverage.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A small craft advisory means that sustained winds or frequent
gusts of 22 to 33 knots are likely...and/or waves greater than
4 feet are expected. Inexperienced mariners...especially those
operating smaller vessels should avoid navigating in these
conditions.

&&

$$
8 follow-up statements
278 
WHUS73 KIWX 200252
MWWIWX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Northern Indiana
952 PM EST Mon Feb 19 2018

LMZ043-046-201000-
/O.CON.KIWX.SC.Y.0008.000000T0000Z-180221T0000Z/
New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI-
952 PM EST Mon Feb 19 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST
TUESDAY...

* WINDS...South wind 15 to 20 knots with gusts up to 25 knots.

* WAVES...2 to 4 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A small craft advisory means that sustained winds or frequent
gusts of 22 to 33 knots are likely...and/or waves greater than
4 feet are expected. Inexperienced mariners...especially those
operating smaller vessels should avoid navigating in these
conditions.

&&

$$
012 
WHUS73 KIWX 201107
MWWIWX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Northern Indiana
607 AM EST Tue Feb 20 2018

LMZ043-046-201915-
/O.CON.KIWX.SC.Y.0008.000000T0000Z-180221T0000Z/
New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI-
607 AM EST Tue Feb 20 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS
EVENING...

* WINDS...South wind 15 to 20 knots with gusts up to 25 knots.

* WAVES...2 to 4 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A small craft advisory means that sustained winds or frequent
gusts of 22 to 33 knots are likely...and/or waves greater than
4 feet are expected. Inexperienced mariners...especially those
operating smaller vessels should avoid navigating in these
conditions.

&&

$$
755 
WHUS73 KIWX 201632
MWWIWX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Northern Indiana
1132 AM EST Tue Feb 20 2018

LMZ043-046-210000-
/O.CON.KIWX.SC.Y.0008.000000T0000Z-180221T0000Z/
New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI-
1132 AM EST Tue Feb 20 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS
EVENING...

* WINDS...South wind up to 25 knots.

* WAVES...Up to 3 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A small craft advisory means that sustained winds or frequent
gusts of 22 to 33 knots are likely...and/or waves greater than
4 feet are expected. Inexperienced mariners...especially those
operating smaller vessels should avoid navigating in these
conditions.

&&

$$
089 
WHUS73 KIWX 202146
MWWIWX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Northern Indiana
446 PM EST Tue Feb 20 2018

LMZ043-046-210600-
/O.EXT.KIWX.SC.Y.0008.000000T0000Z-180222T0300Z/
New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI-
446 PM EST Tue Feb 20 2018

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 PM EST WEDNESDAY...

* WINDS...Southwest 10 to 15 knots with gusts to 25 knots veering
  northwest overnight 10 to 20 knots with gusts to 25 knots. 
  North 10 to 20 knots Wednesday.

* WAVES...Building to 3 to 6 by Wednesday. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A small craft advisory means that sustained winds or frequent
gusts of 22 to 33 knots are likely...and/or waves greater than
4 feet are expected. Inexperienced mariners...especially those
operating smaller vessels should avoid navigating in these
conditions.

&&

$$
693 
WHUS73 KIWX 210328
MWWIWX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Northern Indiana
1028 PM EST Tue Feb 20 2018

LMZ043-046-211100-
/O.CON.KIWX.SC.Y.0008.000000T0000Z-180222T0300Z/
New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI-
1028 PM EST Tue Feb 20 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST
WEDNESDAY...

* WINDS...Northwest 15 to 20 knots with gusts to 25 knots veering
  north 10 to 20 knots Wednesday. 

* WAVES...2 to 4 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A small craft advisory means that sustained winds or frequent
gusts of 22 to 33 knots are likely...and/or waves greater than
4 feet are expected. Inexperienced mariners...especially those
operating smaller vessels should avoid navigating in these
conditions.

&&

$$
410 
WHUS73 KIWX 210909
MWWIWX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Northern Indiana
409 AM EST Wed Feb 21 2018

LMZ043-046-211715-
/O.CON.KIWX.SC.Y.0008.000000T0000Z-180222T0300Z/
New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI-
409 AM EST Wed Feb 21 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS
EVENING...

* WINDS...Northwest 15 to 20 knots with gusts to 25 knots this
  morning veering north 10 to 20 knots.

* WAVES...For ice free areas...3 to 6 feet subsiding to 2 to 4
  feet this evening.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A small craft advisory means that sustained winds or frequent
gusts of 22 to 33 knots are likely...and/or waves greater than
4 feet are expected. Inexperienced mariners...especially those
operating smaller vessels should avoid navigating in these
conditions.

&&

$$
394 
WHUS73 KIWX 211642
MWWIWX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Northern Indiana
1142 AM EST Wed Feb 21 2018

LMZ043-046-220045-
/O.CON.KIWX.SC.Y.0008.000000T0000Z-180222T0300Z/
New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI-
1142 AM EST Wed Feb 21 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS
EVENING...

* WINDS...North 15 to 20 knots with gusts to 25 knots 

* WAVES...For ice free areas...2 to 4 feet 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A small craft advisory means that sustained winds or frequent
gusts of 22 to 33 knots are likely...and/or waves greater than
4 feet are expected. Inexperienced mariners...especially those
operating smaller vessels should avoid navigating in these
conditions.

&&

$$
541 
WHUS73 KIWX 212101
MWWIWX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Northern Indiana
401 PM EST Wed Feb 21 2018

LMZ043-046-220300-
/O.CON.KIWX.SC.Y.0008.000000T0000Z-180222T0300Z/
New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI-
401 PM EST Wed Feb 21 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS
EVENING...

* WINDS...Northeast 10 to 15 knots with gusts to 25 knots

* WAVES...For ice free areas...2 to 4 feet

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A small craft advisory means that sustained winds or frequent
gusts of 22 to 33 knots are likely...and/or waves greater than
4 feet are expected. Inexperienced mariners...especially those
operating smaller vessels should avoid navigating in these
conditions.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this small craft advisory went out at Feb 19, 2:23 PM EST, 1 hour 26 minutes earlier.

Area forecast discussion, Feb 19, 2:23 PM EST, 1 hour 26 minutes before
Area Forecast Discussion
National Weather Service Northern Indiana
223 PM EST Mon Feb 19 2018

.SYNOPSIS...
Issued at 223 PM EST Mon Feb 19 2018

Very wet and mild weather will continue through Wednesday morning.
Heavy rainfall will lead to flooding on rivers, streams, and low
lying areas prone to flooding. Temperatures will rise in the
upper 50s and low 60s tonight, reaching the mid 60s to low 70s by
Tuesday afternoon. Cooler and drier air should briefly work in later
Wednesday into Thursday for most areas.

&&

.SHORT TERM...(This Evening through Tuesday Night)
Issued at 223 PM EST Mon Feb 19 2018

Periods of moderate to heavy rain, and perhaps some elevated
thunder, will continue to plague the local area with an increasing
hydrologic risk (lowland/river/stream flooding) through Wednesday
morning. Anomalously moist lower to middle tropospheric flow and a
train of lower amplitude impulses the culprit near a stalling
frontal zone draped across the Great Lakes and Mid MS Valley.
Areas west of I-69 in nrn IN/sw Lower MI still appear to be in
line for the highest rainfall totals (3-4", locally up to 5")
through Wednesday morning, with slightly lower amounts expected
southeast of US 24 as main frontal band likely focuses off to the
west for a time Tuesday/Tuesday evening. Will continue to
highlight flooding potential in the Flood Watch and in river
products. Unseasonably mild otherwise as highs tomorrow
potentially break records.

&&

.LONG TERM...(Wednesday through Monday)
Issued at 223 PM EST Mon Feb 19 2018

Above normal temps and periodic chances for rain will continue into
the long term as frontal zone oscillates between the lower Great
Lakes and Ohio Valley in between a persistent Southwest US ridge and
Western US mean upper trough.

&&

.AVIATION...(For the 18Z TAFS through 18Z Tuesday Afternoon)
Issued at 1137 AM EST Mon Feb 19 2018

Periods of moderate to heavy rain will continue through the entire
forecast period as a strengthening low level jet focuses deep
moisture near a frontal zone draped over the region. KSBN likely
to remain LIFR/IFR through the period, while KFWA is expected to
vary between IFR and MVFR.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...Flood Watch through Wednesday afternoon for INZ003>009-012>018-
     020-022>027-032>034.

MI...Flood Watch through Wednesday afternoon for MIZ077>081.

OH...Flood Watch through Wednesday afternoon for OHZ001-002-004-005-
     015-016-024-025.

LM...NONE.
&&

SYNOPSIS...Steinwedel
SHORT TERM...Steinwedel
LONG TERM...Steinwedel
AVIATION...Steinwedel

Visit us at www.weather.gov/iwx

Follow us on Facebook...Twitter...and YouTube at:
www.facebook.com/NWSNorthernIndiana
www.twitter.com/nwsiwx
www.youtube.com/NWSNorthernIndiana
Hazardous weather outlook, Feb 19, 5:29 AM EST, 10 hours 20 minutes before
Hazardous Weather Outlook
National Weather Service Northern Indiana
529 AM EST Mon Feb 19 2018

INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005-
015-016-024-025-201030-
La Porte-St. Joseph IN-Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke-
Pulaski-Marshall-Fulton IN-Kosciusko-Whitley-Allen IN-White-Cass IN-
Miami-Wabash-Huntington-Wells-Adams-Grant-Blackford-Jay-Berrien-
Cass MI-St. Joseph MI-Branch-Hillsdale-Williams-Fulton OH-Defiance-
Henry-Paulding-Putnam-Van Wert-Allen OH-
529 AM EST Mon Feb 19 2018 /429 AM CST Mon Feb 19 2018/

This hazardous weather outlook is for portions of southwest
Michigan...northern Indiana and northwest Ohio.

.DAY ONE...Today and Tonight

The combination of recent rainfall, saturated ground and periods of
rain will lead to flooding on area streams and rivers. Areal
flooding is also likely. Please see the Flood Watch product FFAIWX
from this office for more information.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

The combination of recent rainfall, saturated ground and additional
rainfall will lead to flooding on area streams and rivers Tuesday and
Wednesday. After a short dry period Thursday, more rain is likely Friday
and Saturday. Please see the Flood Watch product FFAIWX from this
office for more information.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

&&

Stay tuned to NOAA Weather Radio for further details or updates...or
check our web site at weather.gov/iwx

LMZ043-046-201030-
New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI-
529 AM EST Mon Feb 19 2018

This hazardous weather outlook is for portions of The Nearshore
Waters of Southeastern Lake Michigan.

.DAY ONE...Today and Tonight

Brisk winds of 10 to 20 knots with gusts up to 25 knots are expected
today. Winds of 15 to 25 knots with gusts to 30 knots are forecast
tonight.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

Brisk winds of 10 to 20 knots with gusts to 25 knots are expected at
times this upcoming week.

&&

Stay tuned to NOAA Weather Radio for further details or updates...or
check our web site at weather.gov/iwx

In the hours before

Special weather statement, Feb 19, 10:08 AM EST, 5 hours 41 minutes before
Special Weather Statement
National Weather Service Northern Indiana
1008 AM EST Mon Feb 19 2018

INZ003>007-MIZ077>081-191630-
La Porte-St. Joseph IN-Elkhart-Lagrange-Steuben-Berrien-Cass MI-
St. Joseph MI-Branch-Hillsdale-
Including the cities of Michigan City, La Porte, South Bend,
Mishawaka, New Carlisle, Walkerton, Elkhart, Goshen, Nappanee,
Lagrange, Topeka, Shipshewana, Angola, Fremont, Niles,
Benton Harbor, St. Joseph, Fair Plain, Benton Heights, Buchanan,
Paw Paw Lake, Dowagiac, Cassopolis, Marcellus, Sturgis,
Three Rivers, White Pigeon, Mendon, Coldwater, Bronson,
Hillsdale, Jonesville, and Litchfield
1008 AM EST Mon Feb 19 2018 /908 AM CST Mon Feb 19 2018/

...Areas of Fog Late This Morning...

Fog, with visibilities reduced to a quarter of a mile at times,
will continue through the remainder of the morning. If you are
traveling, slow down and allow extra time to reach your
destination.
Local storm report, Feb 19, 2:16 PM EST, 1 hour 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
216 PM EST MON FEB 19 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0113 PM     HEAVY RAIN       2 N PLYMOUTH            41.38N 86.31W
02/19/2018  M1.38 INCH       MARSHALL           IN   TRAINED SPOTTER

&&

CR

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 19, 1:10 AM ESTFlood WatchIWXAdams, Allen, Blackford, Cass, DeKalb, Elkhart and 15 more63 hr
Feb 19, 10:39 AM ESTRiver Flood WarningIWXAllen, DeKalb16 days
Feb 19, 10:39 AM ESTRiver Flood WarningIWXAllen7 days
Feb 19, 10:39 AM ESTRiver Flood WarningIWXCass, Kosciusko, Miami, Wabash, Whitley6 days
Feb 19, 10:39 AM ESTRiver Flood WarningIWXAllen8 days
Feb 19, 10:39 AM ESTRiver Flood WarningIWXWells6 days
Feb 19, 10:39 AM ESTRiver Flood WarningIWXLaPorte, Saint Joseph, Starke30 days
Feb 19, 2:24 PM ESTRiver Flood WarningIWXAllen18 hr
Feb 19, 3:34 PM ESTRiver Flood WarningIWXAllen, Huntington, Wabash24 hr
Feb 19, 5:49 PM ESTRiver Flood WarningIWXFulton, Kosciusko, Marshall, Pulaski, Starke17 days
Feb 19, 5:49 PM ESTRiver Flood WarningIWXMarshall, Saint Joseph, Starke7 days
Feb 19, 5:49 PM ESTRiver Flood WarningIWXNoble21 days
Feb 19, 5:49 PM ESTRiver Flood WarningIWXElkhart, Noble7 days

Nearby

Small Craft Advisories in Indiana, 2018Every small craft advisory in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.